# SDR 2021FA0000302

- Difficulty date: October 21, 2021
- Submitted: October 28, 2021
- Operation: General aviation
- Aircraft: N864PU
- Make and model: Piper PA-28-181
- Aircraft serial: 2881498
- Aircraft time: 18 hours
- Engine: Lyc IO360B4A
- Engine time: 18 hours
- Propeller: Snsnch 76EM8
- System (JASC): 7300 · Engine Fuel and Control
- Part: Fuel Control
- Part number: AV2581600
- Part serial: AV53190915
- Condition: Malfunctioned
- Part time: 18 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT CLIMB OUT AFTER TAKEOFF THE ENGINE EXPERIENCED A 200 RPM DECREASE DUE TO THE FUEL SERVO INCREASING THE FUEL FLOW FROM 13.0 GPH TO 16.5 GPH DUE TO AN UNDETERMINED REASON. PILOT APPLIED ALTERNATE AIR WHICH IMPROVED THE SITUATION SLIGHTLY AND AIRCRAFT RETURNED TO AIRPORT FOR UNEVENTFUL LANDING. UNABLE TO DUPLICATE THE PROBLEM ON GROUND RUN UP. FUEL SERVO WAS DETERMINED TO BE DEFECTIVE AND REPLACED WITH A REPAIRED UNIT AND ENGINE PERFORMED SATISFACTORY. DEFECTIVE FUEL SERVO WAS RETURNED TO AVSTAR FUEL SYSTEMS FOR WARRANTY REPAIR.
